Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had ACTH stimulating test done. Having abdominal pain, shaky body and foggy vision. Reason?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I had an ACTH stimulating test done, I reacted badly, I had sever body shaking, my vision was foggy, I was very confused. After twenty mins I started having terrible pains in my abdomen. I only started feeling slightly better about two hours after. I was wondering why I have reacted like this, as other people have said they had no reaction.
Posted Thu, 14 Mar 2013 in X-ray, Lab tests and Scans
Answered by Dr. Das Arindam 33 minutes later

Thank you for posting a query.

Look, in ACTH stimulating test, a synthetic ACTH is given. Then the cortisol levels are measured at 30 and 60 minute interval.

Here, you had developed allergic reaction to this synthetic agent. All your descriptions indicate that you were in a potentially XXXXXXX situation. You experienced this as you are hypersensitive towards the synthetic ACTH agent.

The technician or doctor whoever was present during this test, must know about this situation. If anti allergic agents like promethazine were used at right time, you did not experience such problems.

But, right now, you do not need to worry. But to be on safe side, you should take a cetirizine 10 mg tablet.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Follow-up: Had ACTH stimulating test done. Having abdominal pain, shaky body and foggy vision. Reason? 19 minutes later
Hello Doctor,

Thank you for your reply. I had the test done in hospital as an out-patient, my rheumatologist was queering if I had XXXXXXX disease, this is why he sent me for the ACTH test. I was monitored in the ward after the reaction I had, they said my BP was high and my other obs were okay, and I was able to go home three hours later. This was two days ago and I have been feeling quite ill since. Will I need to see a Doctor with the way I am still feeling, as im exhausted, dizzy & just feel out of sorts.

Would my reaction be anything to do with the suspected XXXXXXX disease.

Answered by Dr. Das Arindam 7 minutes later

Thank you for writing back.

Look, hypersensitivity reaction is a transient reaction which disappears on withdrawal or excretion of that substance.

In your case, you are still exhausted. But, as i have told, you should take a cetrizine group of drug to prevent any further disease progression.

I think, it would be better to consult with your treating doctor for a clinical examination. A short course of low dose steroids may also becomes very helpful.

Lastly, your reaction against this synthetic agent has no relation with XXXXXXX disease.

Hope you have your answers.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor